Any advise rheumatology won't see me

Any advise rheumatology won't see me

I've called rheumatology twice about the reaction I've had to hydroxychloroquine and they won't see me keep saying it's just a rash, I've called the doctors been given strong antihistermine to help with the reaction and still it's getting worse, just called the doctors again and now they've given me steroids to take for the rash, but still no one will see me. Any advise appreciated p

Last edited by

12 Replies

oldestnewest
  • Hi jensherg

    They should be seeing you with a rash like that!. How do they know it's the Hydroxy without seeing it?. If the steroids don't work they should be made to see you somehow. Maybe your GP could help with this!. Hope it does improve.

  • I went to an out of hours on Sunday with 1/4 the amount of spots and no where near like this and she said it's a reaction xx hoping the steroids start working, thank you so much for your response,xx

  • Fingers crossed the steroids work jensherg. xx

  • Reminds me of when I was put on an ACE inhibitor for atrial fibrillation/BP problems. I developed a rash like that which started around my neck and then spread outwards and downwards, It was almost down to my elbows and below my waist after about 3 or 4 days and I was in tears despite the antihistamines the ward staff offered (and a wet flannel, very helpful). When I showed it to the consultant and told him about it I was off the ACE inhibitor immediately and have a large note on my medical file.

    I can't believe they are dismissing it - apart from anything else, adverse events can be painful.

  • Thank you for commenting, very itchy and painful.....also scared because of all my other skin problems it will stay forever as my face is terrible and has never got better and my back is quite bad too. Thank you for responding

  • I had a rash very like this with a different RA drug and finally stopped when my neck and ears started to swell up. It went away after a week. Then also had facial hives that looked about this after 18 months on Hydroxy. Nothing worked. Finally one night my lips and tongue started swelling and I skipped my evening dose. By morning the rash had lessened and so I never took it again. My GP said anaphylaxis can sometimes occur out of the blue or in a slow form and this was what happened to me. My rheum wasn't delighted with me until the nurse confirmed that my face had been very itchy looking and swollen. Your GP could contact rheumatolgy on your behalf perhaps?

  • My Rheumy didn't like acknowledging my possible adverse reactions to DMARDS either. They brushed me off until I had a tantrum and refused to take them anymore. At that point, they suddenly agreed with my actions and changed my treatment. It's disgraceful that they're not taking this more seriously and monitoring you properly.

  • Very rarely people can have a reaction called Steven Johnson syndrome… Which is very serious… I would want them to rule that out for you… I agree your rash should be seen. Please take care.

  • I would try to get a Dermatology referral if i were you.I have a similar rash on my chest,arms and back.After being told 'it's just a rash' by multiple Rheumatologists,i went to the Mayo Clinic here in the States.The Rheumatologist there referred me to a Dermatologist at the Mayo,and he diagnosed the rash as TUMID LUPUS(a type of Discoid Lupus).Funnily enough,he prescribed Hydroxychloroquine(as it's steroid sparing)but i'm sure there are plenty of other Dimards/Biologics/Immunosuppresives you could try.Incidently,my rash completely disappears on steroids alone,but the Docs(understandably)want me off steroids.Hope this info helps.Good luck in finding a resolution.

  • Thank that's really helpful x

  • This is exactly how I reacted to hydroxy, I agree with SB, show it to dermatologist. It settled down quickly for me with a strong antihistamine. On the plus side, I was told even though I had a reaction to it I would still get the benefit of it, I only took it for 3 days and didn't have another significant skin outbreak for a couple of months afterwards. Hope it clears quickly...itchy itchy itchy! Just to add because I never see anyone mention it here, I get prescribed Nizorale shampoo to calm down the intensely itchyrash all over my back...I apply it right out the bottle and leave for 10 mins then shower...works an absolute treat for me.

    Tina

  • Try and find someone to see you, do not give up. Since they aren't taking you seriously maybe get in touch with Higher Up and tell them that you feel that your care is not being dealt with at all seriously. It's your right as a patient.

You may also like...